Alert archive / Michigan / Winter Storm Warnings in 2026
Winter Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Jan 20, 2026, 2:26 PM EST for Muskegon County, Oceana County, Ottawa County, Michigan. It took effect at Jan 21, 2026, 12:00 AM EST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2026, 2:26 PM EST (19:26 UTC)
- In effect from
- Jan 21, 2026, 12:00 AM EST
- Expired
- Jan 21, 2026, 11:29 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 10:00 AM EST | SNOW 9.3 | 3 Sw Dalton, MI | |
| Jan 21, 11:00 AM EST | SNOW 4.5 | Olive Center, MI | relayed by broadcast media. |
| Jan 21, 11:00 AM EST | SNOW 7.2 | Spring Lake, MI | relayed by broadcast media. |
| Jan 21, 11:00 AM EST | SNOW 7.5 | Sullivan, MI | relayed by broadcast media. |
| Jan 21, 11:00 AM EST | SNOW 7.8 | Whitehall, MI | relayed by broadcast media. |
| Jan 21, 11:00 AM EST | SNOW 9 | Lakewood Club, MI | relayed by broadcast media. |
| Jan 21, 11:00 AM EST | SNOW 11 | Grand Haven, MI | Relayed by broadcast media. |
| Jan 21, 11:30 AM EST | SNOW 8.4 | 1 Ne Norton Shores, MI | |
| Jan 21, 11:30 AM EST | SNOW 8.8 | Cloverville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS43 KGRR 201926 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 226 PM EST Tue Jan 20 2026 MIZ043-050-056-210330- /O.NEW.KGRR.WS.W.0002.260121T0500Z-260121T1500Z/ Oceana-Muskegon-Ottawa- Including the cities of Muskegon, Hart, Grand Haven, and Jenison 226 PM EST Tue Jan 20 2026 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 3 and 8 inches with areas of 9 to 12 inches possible. * WHERE...Ottawa, Muskegon, and Oceana Counties. * WHEN...From midnight tonight to 10 AM EST Wednesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Travel could be very difficult. The hazardous conditions will impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ037-038-044-210330- /O.NEW.KGRR.WW.Y.0007.260121T0600Z-260121T1500Z/ Mason-Lake-Newaygo- Including the cities of Baldwin, Fremont, and Ludington 226 PM EST Tue Jan 20 2026 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 6 inches. * WHERE...Lake, Mason, and Newaygo Counties. * WHEN...From 1 AM to 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ045-046-051-052-057>059-210330- /O.NEW.KGRR.WW.Y.0007.260121T0600Z-260121T1500Z/ Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton- Including the cities of Mount Pleasant, Ionia, Big Rapids, Greenville, Alma, St. Johns, and Grand Rapids 226 PM EST Tue Jan 20 2026 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Portions of central, south central, and southwest Michigan. * WHEN...From 1 AM to 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064>067-071>074-210330- /O.NEW.KGRR.WW.Y.0007.260121T0600Z-260121T1500Z/ Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Hastings, Charlotte, South Haven, Holland, Kalamazoo, Battle Creek, Lansing, and Jackson 226 PM EST Tue Jan 20 2026 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 3 and 6 inches with isolated higher amounts possible. * WHERE...Portions of south central and southwest Michigan. * WHEN...From 1 AM to 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ RAH
4 follow-up statements
129 WWUS43 KGRR 210248 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 948 PM EST Tue Jan 20 2026 MIZ043-050-056-211100- /O.CON.KGRR.WS.W.0002.260121T0500Z-260121T1500Z/ Oceana-Muskegon-Ottawa- Including the cities of Muskegon, Grand Haven, Hart, and Jenison 948 PM EST Tue Jan 20 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 to 8 inches with locally higher amounts likely. * WHERE...Ottawa, Muskegon, and Oceana Counties. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Travel could be very difficult. The hazardous conditions could impact the Wednesday morning commute. * ADDITIONAL DETAILS...Snowfall rates may exceed 1 inch per hour at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ037-038-044-211100- /O.CON.KGRR.WW.Y.0007.260121T0600Z-260121T1500Z/ Mason-Lake-Newaygo- Including the cities of Baldwin, Ludington, and Fremont 948 PM EST Tue Jan 20 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 3 and 6 inches. * WHERE...Lake, Mason, and Newaygo Counties. * WHEN...From 1 AM to 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ045-046-051-052-057>059-211100- /O.CON.KGRR.WW.Y.0007.260121T0600Z-260121T1500Z/ Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton- Including the cities of Alma, Greenville, Grand Rapids, Ionia, Mount Pleasant, St. Johns, and Big Rapids 948 PM EST Tue Jan 20 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations 2 to 5 inches. * WHERE...Portions of central, south central, and southwest Michigan. * WHEN...From 1 AM to 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064>067-071>074-211100- /O.CON.KGRR.WW.Y.0007.260121T0600Z-260121T1500Z/ Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Lansing, Battle Creek, Jackson, South Haven, Hastings, Holland, Charlotte, and Kalamazoo 948 PM EST Tue Jan 20 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. * WHERE...Portions of south central and southwest Michigan. * WHEN...From 1 AM to 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NJJ
088 WWUS43 KGRR 211012 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 512 AM EST Wed Jan 21 2026 MIZ043-050-056-211500- /O.CON.KGRR.WS.W.0002.000000T0000Z-260121T1500Z/ Oceana-Muskegon-Ottawa- Including the cities of Grand Haven, Jenison, Hart, and Muskegon 512 AM EST Wed Jan 21 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Heavy snow. Visibilities greatly reduced due to rapidly accumulating snow. Total snow accumulations greater than six inches. * WHERE...Ottawa, Muskegon, and Oceana Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely be slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ037-038-044-211500- /O.CON.KGRR.WW.Y.0007.000000T0000Z-260121T1500Z/ Mason-Lake-Newaygo- Including the cities of Ludington, Baldwin, and Fremont 512 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow. Visibilities reduced due to accumulating snow. Total snow accumulations 3 to 6 inches and locally higher. * WHERE...Lake, Mason, and Newaygo Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely be slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ045-046-051-052-057>059-211500- /O.CON.KGRR.WW.Y.0007.000000T0000Z-260121T1500Z/ Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton- Including the cities of Alma, Ionia, Greenville, Mount Pleasant, Grand Rapids, St. Johns, and Big Rapids 512 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow. Visibilities reduced due to accumulating snow. Total snow accumulations 2 to 5 inches. * WHERE...Portions of central, south central, and southwest Michigan. * WHEN...Until 10 AM EST this morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely be slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064>067-071>074-211500- /O.CON.KGRR.WW.Y.0007.000000T0000Z-260121T1500Z/ Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Charlotte, Holland, Lansing, Battle Creek, Hastings, Jackson, Kalamazoo, and South Haven 512 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow. Visibilities reduced due to accumulating snow. Total snow accumulations 2 to 4 inches. * WHERE...Portions of south central and southwest Michigan. * WHEN...Until 10 AM EST this morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely be slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ TJT
606 WWUS43 KGRR 211433 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 933 AM EST Wed Jan 21 2026 MIZ043-050-056-211700- /O.EXT.KGRR.WS.W.0002.000000T0000Z-260121T1700Z/ Oceana-Muskegon-Ottawa- Including the cities of Grand Haven, Muskegon, Jenison, and Hart 933 AM EST Wed Jan 21 2026 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Heavy snow. Additional snow accumulations of one to two inches possible * WHERE...Ottawa, Muskegon, and Oceana Counties. * WHEN...Until noon EST today. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibility and road conditions may change rapidly over short distances in lake effect snow. Whiteout conditions at times are possible. Plan on slippery and snow covered road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ037-038-044-211800- /O.EXT.KGRR.WW.Y.0007.000000T0000Z-260121T1800Z/ Mason-Lake-Newaygo- Including the cities of Fremont, Baldwin, and Ludington 933 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Lake, Mason, and Newaygo Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ045-046-051-052-057>059-211800- /O.EXT.KGRR.WW.Y.0007.000000T0000Z-260121T1800Z/ Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton- Including the cities of Big Rapids, Ionia, St. Johns, Mount Pleasant, Alma, Greenville, and Grand Rapids 933 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Portions of central, south central, and southwest Michigan. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064>067-071>074-211800- /O.EXT.KGRR.WW.Y.0007.000000T0000Z-260121T1800Z/ Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Hastings, Holland, Charlotte, Battle Creek, South Haven, Kalamazoo, Jackson, and Lansing 933 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Portions of south central and southwest Michigan. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ JC
400 WWUS43 KGRR 211629 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 1129 AM EST Wed Jan 21 2026 MIZ043-050-056-211730- /O.CAN.KGRR.WS.W.0002.000000T0000Z-260121T1700Z/ Oceana-Muskegon-Ottawa- Including the cities of Grand Haven, Muskegon, Jenison, and Hart 1129 AM EST Wed Jan 21 2026 ...WINTER STORM WARNING IS CANCELLED... The threat has ended. However, light snow showers will continue through the afternoon. Please be careful as roads could still be slick, especially overpasses and bridges. $$ MIZ037-038-044>046-051-052-057>059-064>067-071>074-211730- /O.CAN.KGRR.WW.Y.0007.000000T0000Z-260121T1800Z/ Mason-Lake-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia- Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun- Jackson- Including the cities of Hastings, Fremont, Big Rapids, Baldwin, Holland, Charlotte, Battle Creek, South Haven, Ludington, Ionia, Kalamazoo, St. Johns, Mount Pleasant, Alma, Jackson, Greenville, Lansing, and Grand Rapids 1129 AM EST Wed Jan 21 2026 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat has ended. However, light snow showers will continue through the afternoon. Please be careful as roads could still be slick, especially overpasses and bridges. $$ JC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 12:37 PM EST, 1 hour 49 minutes earlier. Its key messages:
- Gradually Improving Conditions Today
- Significant Lakeshore Snow Possible Wednesday Morning
- Episodic Lake Effect Snow Wednesday into Friday
- Rare and Potentially Near Record-Setting Cold This Weekend
Area forecast discussion, Jan 20, 12:37 PM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1237 PM EST Tue Jan 20 2026 .KEY MESSAGES... - Gradually Improving Conditions Today - Significant Lakeshore Snow Possible Wednesday Morning - Episodic Lake Effect Snow Wednesday into Friday - Rare and Potentially Near Record-Setting Cold This Weekend && .DISCUSSION... Issued at 316 AM EST Tue Jan 20 2026 - Gradually Improving Conditions Today Current plan is to expire the Winter Storm Warning scheduled at 7 AM. Water vapor imagery indicates an approaching subtle upper PV lobe that will likely reinvigorate LES a bit just prior to the expiration time. The GRR WSR-88D VWP suggests inversion heights still a respectable 6 kft AGL near the leading edge of the lake plume. Visibilities at the lakeshore are well above a mile at this time, but could see them dropping briefly as inversion heights get a slight boost. Surface observations show the leading edge of the lake modified plume just west of a South Bend to Kalamazoo line. Flow is already quite confluent along this boundary and there could be an FGEN-aided uptick in snow intensity for this particular region in the next couple hours; if this overperforms, we might have to consider a local extension of the warning. Farther inland, had considered cancelling the winter weather advisory early, but we are just now starting to some more organization and inland penetration of LES bands compared to just a couple hours ago so travel hazards will likely persist a bit longer even away from the lake. Regardless of the details, the overarching theme is that travel this morning will not be fun, given slippery conditions in temperatures that are cold enough to be largely impervious to conventional road treatments. Conditions should gradually improve during the day however. - Significant Lakeshore Snow Possible Wednesday Morning Models have been consistent showing an Alberta Clipper approaching the western Great Lakes and inducing surface cyclogenesis over south-central Lake Michigan. Not only will there be isentropic ascent with this, but it also appears that FGEN will become quite strong along the pre-existing land/lake baroclinic zone. As noted previously, there is sensitivity to how the surface low sets up, but it is quite plausible that lakeshore areas of Muskegon... Ottawa...and perhaps Oceana Counties could see intense snowfall prior to and during the Wednesday morning commute and totals in excess of 6 inches are not out of the question. This is a headline-worthy scenario, but would like to clean the slate of current headlines first so this will likely become a day shift decision point. - Episodic Lake Effect Snow Wednesday into Friday This period will be characterized by deep cyclonic flow with the polar jet displaced to the south and a trend towards increasingly cold 850 mb temperatures. Some model guidance also suggests that Wednesday night could even feature significant inland penetration of a dominant LES band in favorable laminar flow. Unfortunately, the overarching theme of challenging travel conditions will continue. - Rare and Potentially Near Record-Setting Cold This Weekend We still anticipate a powerful arctic front to pass through Thursday night with manifestly colder temperatures beginning Friday. Highs in the single digits are looking increasingly likely Friday and Saturday. Minimum temperatures will be especially impressive thanks to calm conditions with high pressure centered over the area and a fresh snowpack. This could be a case where cold weather advisories are warranted based on temperature alone. Below normal temperatures are expected to continue into next work week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1233 PM EST Tue Jan 20 2026 Radar shows light snow showers continuing across the region. Boundary layer temperatures will warm a bit ahead of the next low pressure system that will arrive tonight, but likely not quite enough to end the snow showers. Synoptic snow will arrive after 06z tonight and visibilities will fall to around a mile by 12z. Some improvement in visibilities are anticipated after 15z as the system moves away to the east. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...Small Craft Advisory until 7 AM EST Wednesday for LMZ844>849. && DISCUSSION...TJT AVIATION...04
Hazardous weather outlook, Jan 20, 4:14 AM EST, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 414 AM EST Tue Jan 20 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 414 AM EST Tue Jan 20 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Snow will taper off this morning but will make for a challenging morning commute due to cold temperatures and slippery conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Accumulating snow is likely Wednesday morning, especially near the lakeshore. Amounts could be enough to affect the morning commute once again. Additional lake effect snow will continue to be possible Wednesday through Friday. Hazardous cold is looking increasingly likely Friday into the weekend with widespread subzero readings expected and possibly dangerous wind chills. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-210915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 414 AM EST Tue Jan 20 2026 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and waves will continue to be hazardous to small craft with borderline gale conditions Wednesday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:26 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more | 21 hr |
Nearby
Winter Storm Warnings in Michigan, 2026Every winter storm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.